MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM
Model Number BC161-10
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Section d4: serial number intentionally left blank as the information is not applicable to the subject device.Section d4: the device details of two suspect units were provided as the healthcare facility was unable to confirm which was the complaint unit.The device details for the additional udi device is listed: lot#: 2102574005; date of manufacture: 05 apr 2023.Method: the complaint bc161 bubble cpap system was not returned to fisher & paykel healthcare (f&p) for evaluation as it was discarded by the healthcare facility following the reported event.Our investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: the healthcare facility stated that the probe of the bc161 bubble cpap system was not staying in place during patient use.It was reported that the cpap probe was set to 5 and the gauge would be found slipped at 6.The healthcare facility confirmed that there was no patient harm.Conclusion: without the return of the complaint device, our investigation was unable to determine the exact cause of the reported damage.The existing design of the cpap probe is intended to be adjustable, which leads to the possibility of inadertent movement.We note that there is a physical stop in the bubble cpap probe, to prevent the pressure from exceeding 10cmh2o, and that a pressure manifold is used with the breathing circuit, to reduce the risk of unsafe circuit pressure.All bc161 bubble cpap system are visually inspected, and pressure tested before leaving the production line, those that fail are rejected.Our user instructions which accompany the bc161 bubble cpap system state: - "always use pressure monitoring to verify that the patient is receiving the prescribed cpap level." - "ensure that the humidifier and bubble cpap generator are mounted below the patient." - "regularly observe the cpap generator for bubbling.If bubbling is not observed, check for and minimize air leaks in the system and at the patient.".
 
Event or Problem Description
A healthcare facility in texas reported via a fisher & paykel healthcare (f&p) field representative that the peep gauge of the bc161 bubble cpap system was not staying in place during patient use.There was no patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BUBBLE CPAP SYSTEM
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20315753
Report Number9611451-2024-00692
Device Sequence Number7613273
Product Code BZD
UDI-Device Identifier09420012414953
UDI-Public(01)09420012414953(10)2102812269(11)231002(17)261002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberBC161-10
Device Catalogue NumberBC161-10
Device Lot Number2102812269
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown